Tuesday, July 8, 2008

Ouch! Black Box, Black Eye. Watch Out For These Antibotics.

www.YouTube.com

Increased risk of tendinitis and tendon rupture - It's tough to be a drug company, and it's tough to be a patient taking medications. The FDA just released this alert, Information for Health Professionals - Fluoroquinolone Antimicrobial Drugs. So, if you're taking any of the following: Cipro, Proquin, Factive, Levaquin, Avelox, Noroxin, Floxin, or their myriad generically named brethren, then you should read the FDA release. This class of drugs just earned a black box warning, which means patients and prescribers should pay more attention to this unwanted effect.

It's worth repeating the main thrust of the alert, "Fluoroquinolones are associated with an increased risk of tendinitis and tendon rupture. This risk is further increased in those over age 60, in kidney, heart, and lung transplant recipients, and with use of concomitant steroid therapy. Physicians should advise patients, at the first sign of tendon pain, swelling, or inflammation, to stop taking the fluoroquinolone, to avoid exercise and use of the affected area, and to promptly contact their doctor about changing to a non-fluoroquinolone antimicrobial drug."

Return Home: http://drughealth.blogspot.com/
Return to Mobile Home: http://drughealth.mofuse.mobi/

No comments:

From SkillsPlus International Inc.

Custom Search

Even More Resources, Books, & Things (many from Amazon.com)

FDA, GMPs, QSR, GCP, GLP, GXP:
    GMP Training Gifts & Giveaways